A female asked:
Disclaimer

do people have allergic reactions to fillers for lip augmentation? do fillers cause allergic reactions? what is the usual reaction if you are allergic to a filler after lip augmentation?

3 doctor answers
Dr. Joseph Mele
31 years experience Plastic Surgery
The : The most popular lip fillers, restylane, (dermal fillers) juvederm and perlane, have a very low risk of an allergic reaction. Their major component is hyaluronic acid, a normal component of our lips and joints.
Answered on Oct 3, 2016
Dr. Ron Pelton
36 years experience Facial Plastic Surgery
A : A reaction can happen with any filler but these reactions are rare. They were much more common in the days of collagen.
Answered on Oct 3, 2016
Dr. Otto Placik
33 years experience Plastic Surgery
Allergic : Allergic reactions to lip fillers are very unusual because most current fillers are generated from recombinant dna techniques. Artefill still requires a skin test due to the collagen content. Allergic reactions may develop as a result of the a response to other minor components but this is exceptionally rare.
Answered on Sep 28, 2017
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 24-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Time: It will take time for this to resolve since any attempt to try to dissolve the collagen is likely to cause more problem than benefit.
A 23-year-old female asked:
Dr. Vicki Levine
40 years experience Dermatology
What type of filler : If the filler that was put into your lips is made of hyaluronic acid then hhyaluridase is the best way to dissolve it.
A 24-year-old female asked:
Dr. Tiffanie Noonan
19 years experience Pediatrics
Return to doc...: Get an appointment today to be seen by the doctor who did the cosmetic lip injection. You may be having an allergic reaction to the substance that wa ... Read More
1
1 thank
A 24-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Call doctor: It is unusual to have developed allergic to Restylane (dermal fillers) and yes you may need a short course of prednisone.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month